I am really struggling at the moment and do not know what to do!
A little history: Type 1 diabetes for 20 years, RRMS for 1.5 years, two relapses in a short period of time, so started Tysabri infusions, 13 infusions to date.
I have been experiencing pain for months now, in my back, forearms and legs. I was using Amitripyline 20mg to ease the pain but experienced problems with my digestive system and had to take something else to help that. Amitrip does help with pain and it helps my sleep but I have been having a really high pulse rate, high 90s to 120s at rest. For example, on waking my pulse was 94 and when I stood up it rose to 126. Considering I am in my 20s, healthy weight and not complete sedentary these readings seem v high, although my BP is healthy.
My GP said Tachycardia can be a side effect of Amitripyline, so the next step would be anti-epilepsy meds (either Gabapentin or Pregablin) but he mentioned side-effects for these meds can be quite difficult to begin with…I have loads of work to complete for my MSc within the next month so I don’t really want to be plagued by side-effects.
My GP gave me a short trial of Codeine which seemed to help pain and so he said I can use that for a month up until I finish my uni work, at this point I need to return to docs and maybe start one of the anti-epilespy meds. My GP advised I use the minimum dose of codeine I can cope with but I am finding my balance is affected and my vision since taking it. I have no idea what to do?! Having high pilse will tire my heart out according to the doc and the amitripyline could be impacting my blood glucsoe control for my Type 1 diabetes as well.
I really don’t know what to do. I have tried to go med free but wake in the night with the pain and it is so distracting, makes me feel awful. I need something because I have my dissertation, report and a presentation all within 6 weeks.
Thanks for any help you can provide